Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Elko, NV

July 3, 2013Elko County, Nevada

NWS Elko, NV issued this red flag warning at Jul 3, 2013, 9:34 AM PDT for Elko County, Nevada. It took effect at Jul 4, 2013, 11:00 AM PDT. It was in force for 30 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2013, 9:34 AM PDT (16:34 UTC)
In effect from
Jul 4, 2013, 11:00 AM PDT
Expired
Jul 5, 2013, 5:00 PM PDT
In force
30 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:30 PM PDTTSTM WND DMG2 Ne Montello, NVWIND DAMAGE FROM A THUNDERSTORM MICROBURST FLIPPED A MEDIUM SIZE HORSE TRAILER...BENT 1.25 INCH METAL RODS AROUND A HORSE CORRAL...RIPPED SECTIONS OF SIDING FROM TRAILER...SWAMP COOLER WAS THROWN 10 FEET OFF THE ROOF AND DISPLACED CAMPER TRAILER ONE HALF FOOT
Jul 4, 8:30 PM PDTHAIL 0.5Montello, NVPUBLIC REPORTED HALF INCH HAIL WITH THUNDERSTORM IN MONTELLO.
Jul 4, 9:30 PM PDTTSTM WND GST 645 Sw Ruby Valley, NVRUBY VALLEY RAWS.
Jul 5, 12:35 PM PDTHAIL 0.75Lamoille, NV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 4.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2013-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2013-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2538 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WWUS85 KLKN 031634
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
934 AM PDT WED JUL 3 2013

...SCATTERED DRY THUNDERSTORMS EXPECTED THURSDAY AND FRIDAY...

.A TROUGH OF LOW PRESSURE WILL APPROACH THE REGION ON THURSDAY.
COMBINED WITH MOISTURE ALREADY IN THE AREA AND INSTABILITY FROM
THE CURRENT HEAT RIDGE...THIS WILL RESULT IN SCATTERED DRY
THUNDERSTORMS ACROSS MUCH OF NORTHERN NEVADA. THIS PATTERN WILL
CONTINUE THROUGH FRIDAY.

NVZ454-455-457-467>470-041100-
/O.UPG.KLKN.FW.A.0003.130704T1800Z-130705T0600Z/
/O.NEW.KLKN.FW.W.0004.130704T1800Z-130706T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
934 AM PDT WED JUL 3 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT
FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454...455...457...467...468...469 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...25 TO 35 PERCENT. THUNDERSTORMS COVERAGE
  WILL DECREASE TO 10 TO 20 PERCENT LATER THURSDAY NIGHT AND
  FRIDAY MORNING THEN INCREASE AGAIN FRIDAY AFTERNOON TO 20 TO
  30 PERCENT.

* OUTFLOW WINDS...GUSTS MAY REACH 55 MPH FROM ANY THUNDERSTORM.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
6 follow-up statements
101 
WWUS85 KLKN 040911
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
211 AM PDT THU JUL 4 2013

...SCATTERED DRY THUNDERSTORMS EXPECTED TODAY AND FRIDAY...

.A TROUGH OF LOW PRESSURE WILL APPROACH THE REGION TODAY. THIS
FEATURE WILL COMBINE WITH MOISTURE AND INSTABILITY...RESULTING IN
SCATTERED DRY THUNDERSTORMS ACROSS MUCH OF NORTHERN NEVADA. THIS
PATTERN WILL CONTINUE THROUGH FRIDAY.

NVZ454-455-457-467>470-050015-
/O.CON.KLKN.FW.W.0004.130704T1800Z-130706T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
211 AM PDT THU JUL 4 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND
470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...25 TO 35 PERCENT. THUNDERSTORM COVERAGE
  WILL DECREASE TO 10 TO 20 PERCENT LATER TONIGHT AND FRIDAY
  MORNING THEN INCREASE AGAIN FRIDAY AFTERNOON TO 20 TO 30
  PERCENT.

* OUTFLOW WINDS...GUSTS MAY REACH 55 MPH FROM ANY THUNDERSTORM.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
094 
WWUS85 KLKN 042145
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT THU JUL 4 2013

...SCATTERED DRY THUNDERSTORMS EXPECTED THROUGH FRIDAY...

.A TROUGH OF LOW PRESSURE APPROACHING THE REGION WILL COMBINE
WITH MOISTURE AND INSTABILITY...RESULTING IN SCATTERED DRY
THUNDERSTORMS ACROSS MUCH OF NORTHERN NEVADA. THIS PATTERN WILL
CONTINUE THROUGH FRIDAY.

NVZ454-455-457-467>470-051200-
/O.CON.KLKN.FW.W.0004.000000T0000Z-130706T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
245 PM PDT THU JUL 4 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
454...455...457...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...25 TO 35 PERCENT. THUNDERSTORM 
  COVERAGE WILL DECREASE TO 10 TO 20 PERCENT LATER TONIGHT AND 
  FRIDAY MORNING THEN INCREASE AGAIN FRIDAY AFTERNOON TO 20 TO 
  30 PERCENT.

* OUTFLOW WINDS...GUSTS MAY REACH 55 MPH FROM ANY THUNDERSTORM.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
089 
WWUS85 KLKN 050919
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
219 AM PDT FRI JUL 5 2013

...SCATTERED DRY THUNDERSTORMS EXPECTED THROUGH FRIDAY...

.A TROUGH OF LOW PRESSURE APPROACHING THE REGION WILL COMBINE
WITH MOISTURE AND INSTABILITY...RESULTING IN SCATTERED DRY
THUNDERSTORMS ACROSS MUCH OF NORTHERN NEVADA. THIS PATTERN WILL
CONTINUE THROUGH FRIDAY.

NVZ454-455-457-467>470-060030-
/O.CON.KLKN.FW.W.0004.000000T0000Z-130706T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
219 AM PDT FRI JUL 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454...455...457...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* THUNDERSTORM COVERAGE...30 TO 40 PERCENT. 

* OUTFLOW WINDS...GUSTS MAY REACH 60 MPH FROM ANY THUNDERSTORM.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
317 
WWUS85 KLKN 050926 CCA
RFWLKN

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
225 AM PDT FRI JUL 5 2013


NVZ454-455-457-467>470-060045-
/O.COR.KLKN.FW.W.0004.000000T0000Z-130706T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
225 AM PDT FRI JUL 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 454...455...457...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* DRY THUNDERSTORM COVERAGE...20 TO 30 PERCENT.

* OUTFLOW WINDS...GUSTS MAY REACH 60 MPH FROM ANY THUNDERSTORM.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
132 
WWUS85 KLKN 052115
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 PM PDT FRI JUL 5 2013

NVZ454-455-457-467>470-060000-
/O.EXT.KLKN.FW.W.0004.000000T0000Z-130706T0000Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
215 PM PDT FRI JUL 5 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 454...455...457...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* DRY THUNDERSTORM COVERAGE...20 TO 30 PERCENT. THUNDERSTORMS ARE
  EXPECTED TO BE A MIX OF BOTH WET AND DRY THROUGH 5 PM PDT.
  THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...HOWEVER
  THEY ARE EXPECTED TO TRANSITION TO MAINLY WET STORMS.

* OUTFLOW WINDS...GUSTS MAY REACH 60 MPH FROM ANY THUNDERSTORM.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JR
652 
WWUS85 KLKN 052342
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
442 PM PDT FRI JUL 5 2013


NVZ454-455-457-467>470-060045-
/O.EXP.KLKN.FW.W.0004.000000T0000Z-130706T0000Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
442 PM PDT FRI JUL 5 2013

...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
454...455...457...467...468...469 AND 470...

THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING HOURS OVER
MOST OF CENTRAL AND EASTERN NEVADA...HOWEVER THESE STORMS ARE
EXPECTED TO TRANSITION FROM MAINLY DRY...TO MAINLY WET. AS
SUCH...THE RED FLAG WARNING FOR SCATTERED DRY THUNDERSTORMS WILL
BE ALLOWED TO EXPIRE AT 5PM PDT. GUSTY THUNDERSTORM OUTFLOW WINDS
WILL REMAIN A CONCERN ACROSS THE AREA THROUGH THE EVENING. 

$$

JR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 3, 2:54 AM PDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jul 3, 2:54 AM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
254 AM PDT WED JUL 3 2013

.SYNOPSIS...HIGH PRESSURE WILL PERSIST OVER THE AREA TODAY...RESULTING
IN MORE VERY WARM WEATHER WITH ISOLATED TO MAYBE SCATTERED THUNDERSTORMS.
A TROUGH WILL APPROACH TOMORROW...WITH SCATTERED DRY THUNDERSTORMS AND
SLIGHTLY COOLER WEATHER. TEMPERATURES WILL CONTINUE TO GRADUALLY
COOL INTO THE WEEKEND WITH A CONTINUED CHANCE OF THUNDERSTORMS.

&&

.SHORT TERM...TODAY THROUGH THURSDAY. AN ACTIVE LATE NIGHT AND
EARLY MORNING WAS HAD ACROSS THE NORTHERN SECTIONS OF THE FORECAST
AREA. THUNDERSTORMS CONTINUED TO DEVELOP ACROSS LOCALES NORTH OF
I-80. WITH THE SLOW MOVING NATURE...THESE STORMS PRODUCED SOME
ROBUST QPF AMOUNTS. GETTING GROUND TRUTH WAS DIFFICULT AS THESE
STORMS HAD TO MOVE OVER OBSERVERS OR REMOTE SENSING EQUIPMENT. OF
THE RAWS SITES IN HUMBOLDT COUNTY...DOUBLE H CAME IN WITH 1.02 INCHES
AND DRY CANYON SHOWED 0.16 INCHES. IN NORTHWEST ELKO
COUNTY...ANTELOPE RAWS RECEIVED 0.09 INCHES. STORM MOTION WAS
GENERALLY SOUTH TO NORTH AT A SLOW 5 MPH OR SO. RADAR TRENDS THIS
MORNING AND THE HRRR GUIDANCE IS SHOWING A SLOW NORTHWARD
PROGRESSION OF ACTIVITY THROUGHOUT THE MORNING HOURS...AND SO
SITES COULD SEE A BIT MORE PRECIPITATION.

IT IS TURNING OUT TO BE A DIFFICULT FORECAST PERIOD. SATELLITE
LOOP THIS MORNING IS SHOWING DEBRIS CLOUD ACROSS MUCH OF THE AREA
WITH WARM OVERNIGHT CONDITIONS. AS OF 1 AM...ELKO...WEST
WENDOVER...AND TONOPAH HAVE NOT DROPPED BELOW 80 DEGREES YET.
EXPECTING THE SKIES TO BECOME PARTLY CLOUDY THIS MORNING...WHICH
SHOULD HELP TO HEAT THINGS UP PRETTY QUICK. LOOKING AT ANOTHER
WARM DAY OUT THIS AFTERNOON WITH MANY VALLEY LOCATIONS NEAR OR
JUST ABOVE THE 100 DEGREE MARK. HAVE KEPT THE EXCESSIVE HEAT
WARNING GOING FOR TODAY...AND WE SHOULD COOL OFF SLIGHTLY ON THURSDAY.

AT THIS TIME...GOES GPS SOUNDER AND GPS MET DEPICTING PRECIPITABLE
WATER VALUES OF RIGHT AROUND 0.80 FOR THE AUSTIN AREA AND WITH
ABOUT 1 INCH IN THE ELKO AREA. THE ONE INCH MEASURED AT ELKO WAS
DUE TO A RECENT SPIKE UP AS AN OUTFLOW FROM STORMS IN THE NORTH
HELPED TO BRING IN SOME MOISTURE AND SURFACE DEWPOINTS SHOT UP A
FEW DEGREES. MODELS APPEAR TO BE HANDLING THE MOISTURE WELL ENOUGH
AND THERE WILL BE SOME KIND OF PW GRADIENT SETTING UP WITH
HUMBOLDT AND SOME OF ELKO COUNTY SEEING INCREASES TO ABOUT 0.90 TO
1 INCH AND OTHER LOCATIONS POSSIBLE SEEING RIGHT AROUND 0.75
INCHES. THIS POSES SOME ISSUES FIRE WEATHER-WISE AND THE
DISCUSSION WILL BE HANDLED BELOW IN THE FIRE WEATHER SECTION. SLOW
STORM MOTION...0 TO 5 MPH...WILL ONCE AGAIN BE THE RULE ACROSS
NORTHERN NEVADA AS THE 700-500MB HIGH PRESSURE CIRCULATION SETS UP
IN CENTRAL NEVADA. STORM SPEEDS ARE A LITTLE HIGHER IN NORTHERN
ELKO COUNTY...ABOUT 10-15 MPH. BEST CAPE VALUES...OF 400-800 J/KG
ARE FORECAST TO BE IN THE WESTERN SECTIONS OF THE FORECAST
AREA...HUMBOLDT...LANDER...AND NORTHWEST NYE COUNTIES. HAVE
INCREASED POPS TO SCATTERED COVERAGE IN THESE AREAS. FOR LOCATIONS
EAST OF THIS AREA...HAVE GONE WITH ISOLATED COVERAGE.

EXPECTING COVERAGE TO DECREASE TO ISOLATED DURING THE OVERNIGHT.
OVERNIGHT LOWS SHOULD AGAIN BE WARM DUE TO DEBRIS CLOUD OVERHEAD.
MODELS CONTINUE TO SHOW AN INCOMING TROUGH MOVING TOWARDS THE
PACIFIC NORTHWEST THURSDAY WITH THE UPPER RIDGE BEING SUPPRESSED
SOUTH. AFTERNOON HIGHS WILL STILL REACH THE MID TO UPPER 90S...BUT
WILL BE COOLER THAN WHAT WE HAVE RECEIVED. MODEL GUIDANCE
CONTINUES TO SHOW A 250MB JET OF ABOUT 45-50 KNOTS ACROSS
NORTHWEST NEVADA. CAPE VALUES ARE FORECAST TO BE IN THE 600-1000
J/KG RANGE OVER HUMBOLDT...LANDER...AND NORTHWEST NYE COUNTIES.
0-6KM BULK SHEAR VALUES ARE EXPECTED TO BE AROUND 30-35
KNOTS. SOME OF THE STORMS THURSDAY COULD BE STRONG AND LONG-
LIVED...THIS SITUATION WILL NEED TO BE MONITORED.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. INCREASED
THUNDERSTORM COVERAGE THURSDAY NIGHT THROUGH FRIDAY AS TROUGH BRINGS
MORE UNSTABLE AIRMASS TO THE GREAT BASIN WITH LI'S OF -3 TO
-4...ALSO JET SUPPORT WITH 45 TO 50 KNOT JET STREAK TO NORTH PUTTING
AREA IN FAVORABLE RIGHT ENTRANCE REGION OF JET WHICH WILL ENHANCE
CONVECTION. EXPECT A MIX OF WET AND DRY THUNDERSTORMS DUE TO PW'S
FROM .80 TO NEAR ONE INCH AND STORM MOTIONS OF 10 TO 15 KNOTS.
SATURDAY AND SUNDAY BOTH GFS AND ECMWF HINTING AT SURGE OF MONSOON
MOISTURE FROM ARIZONA AS TROUGH RETROGRADES SLIGHTLY WEST AND RIDGE
BUILDS NEAR FOUR CORNERS. THIS WILL CONTINUE TO BRING THREAT OF
THUNDERSTORMS MAINLY TO CENTRAL AND EASTERN NEVADA. MONDAY AND
TUESDAY WILL BEGIN TO SEE TROUGH PUSH MOISTURE TO THE EAST AND RIDGE
RE-ESTABLISHING OVER GREAT BASIN WITH DECREASING CHANCES OF
CONVECTION. TEMPERATURES WILL REMAIN IN THE 90S WITH SLIGHT COOLING
TREND THROUGH THE WEEKEND THEN WARMING AGAIN INTO EARLY NEXT WEEK.
HOWEVER TEMPERATURES WILL REMAIN ABOVE AVERAGE.

&&

.AVIATION...VFR CONDITIONS WITH AREAS OF MID AND HIGH LEVEL CLOUDS
THINNING LATER THIS MORNING. THIS AFTERNOON AND EVENING EXPECT 20 TO
30 PERCENT CHANCE OF THUNDERSTORMS NEAR KWMC...KEKO AND KTPH AND 15
TO 20 PERCENT CHANCE OF STORMS NEAR KELY. GUSTY OUTFLOW WINDS ARE
ONCE AGAIN POSSIBLE THIS AFTERNOON AND EVENING NEAR SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BRING BRIEF HEAVY RAIN WETTING
THE RUNWAYS ESPECIALLY AT TERMINALS KWMC AND KTPH.

&&

.FIRE WEATHER...AFTER AN ACTIVE NIGHT...SKIES SHOULD BEGIN
CLEARING THIS MORNING ALLOWING FOR FULL HEATING TO OCCUR. IT WILL
STILL BE QUITE WARM FOR THIS TIME OF YEAR...BUT HIGHS WILL BE
ABOUT 2 TO 4 DEGREES COOLER THAN WHAT THEY HAVE BEEN RUNNING.

AN INCREASE IN MOISTURE CONTINUES TO BE FORECAST WITH MODELS
SHOWING SOME KIND OF PRECIPITABLE WATER GRADIENT SETTING UP
ACROSS NORTHERN NEVADA. FIRE ZONES 467 AND 468 ARE EXPECTED TO SEE INCREASES
TO ABOUT 0.90 TO 1 INCH...WITH LOWER AMOUNTS OF 0.75 INCHES WILL
BE SEEN OVER FIRE ZONES 455...470 AND THE EASTERN SECTION OF 457. SLOW
STORM MOTIONS OF 0 TO 5 MPH WILL PREVALENT ACROSS MUCH OF THE FIRE
DISTRICT...EXCEPT ACROSS NORTHERN SECTIONS OF 469 AND 470 WHERE
SPEEDS OF 10-15 MPH ARE FORECAST. THE MAIN ISSUE WILL BE THE DIVIDING LINE
BETWEEN MAINLY DRY STORMS VERSUS MAINLY WET STORMS. BEST CAPE
VALUES...400-800 J/KG...ARE FORECAST TO BE IN THE WESTERN
SECTIONS OF THE FORECAST AREA...FIRE ZONES 467 AND THE WESTERN
SECTIONS OF 468...454...AND 457. HAVE INCREASED POPS TO SCATTERED
WET COVERAGE IN THESE AREAS. BUT FOR LOCATIONS EAST OF THIS
AREA...HAVE GONE WITH ISOLATED DRY THUNDERSTORM COVERAGE. STRONG
OUTFLOW WINDS WILL ONCE AGAIN BE POSSIBLE WITH ANY THUNDERSTORMS.

FOR THURSDAY...AN UPPER LEVEL TROUGH TRIES TO PUSH EAST ACROSS THE WESTERN
UNITED STATES...WITH THE UPPER RIDGE GETTING SUPPRESSED SOUTH. AN
UPPER LEVEL JET...SUFFICIENT BOUNDARY LAYER MOISTURE AND
INSTABILITY...AND FASTER STORM SPEEDS OF 10-20 MPH ALL POINT TO A
POSSIBLE DRY LIGHTNING OUTBREAK THURSDAY AFTERNOON. HAVE KEPT DRY
SCATTERED THUNDERSTORMS IN THE FORECAST FOR THE AFTERNOON FOR THE
ENTIRE FIRE DISTRICT...BUT SOME DETAILS STILL NEED TO BE WORKED
OUT. STORM SPEEDS IN FIRE ZONE 454 AND 455 LOOK TO BE A LITTLE
SLOWER AT 5-10 MPH...AND THIS MAY BE ENOUGH TO PRODUCE WETTING
RAINS. WILL CONTINUE TO LOOK AT FUTURE GUIDANCE AND PASS THIS
INFORMATION ONTO THE NEXT SHIFT. AT THIS POINT...WILL KEEP THE
FIRE WEATHER WATCH INTACT WITH NO CHANGES.

LOOK FOR A CONTINUATION OF ISOLATED TO SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY ACROSS NORTHERN NEVADA THROUGH THE WEEKEND
WITH TEMPERATURES RUNNING ABOVE NORMAL...BUT COOLER THAN WHAT THEY
HAVE BEEN.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN
ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA
COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN
ELKO COUNTY...WHITE PINE COUNTY.

EXCESSIVE HEAT WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR
HUMBOLDT COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA
COUNTY...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN
ELKO COUNTY...WHITE PINE COUNTY.

EXCESSIVE HEAT WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR
NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY.

&&

86/90/90/86
Hazardous weather outlook, Jul 3, 3:06 AM PDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
306 AM PDT WED JUL 3 2013

NVZ030-033-035>041-041015-
HUMBOLDT COUNTY-SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
306 AM PDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOOK FOR CONTINUED VERY WARM CONDITIONS WITH THE EXCESSIVE HEAT
WARNING IN EFFECT FOR ONE MORE AFTERNOON. ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP OVER NORTHERN NEVADA IN THE AFTERNOON.
SOME OF THE THUNDERSTORMS MAY PRODUCE STRONG OUTFLOW WINDS TO 50
MPH...WHICH CAN PICK UP DUST AND LIMIT VISIBILITIES TO ONE MILE OR
LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY.

AN UPPER LEVEL JET WILL COMBINE WITH MOISTURE AND INSTABILITY IN
PLACE TO BRING SCATTERED THUNDERSTORMS TO THE AREA THURSDAY. SOME
OF THE STORMS MAY BE STRONG WITH GUSTY OUTFLOW WINDS AND SMALL
HAIL. BLOWING DUST MAY BE POSSIBLE WITH SOME OF THE OUTFLOW WINDS
WHICH COULD LIMIT VISIBILITIES TO ONE MILE OR LESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-034-041015-
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
306 AM PDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN
NEVADA IN THE AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE
STRONG OUTFLOW WINDS TO 50 MPH...WHICH CAN PICK UP DUST AND LIMIT
VISIBILITIES TO ONE MILE OR LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY.

AN UPPER LEVEL JET WILL COMBINE WITH MOISTURE AND INSTABILITY IN
PLACE TO BRING SCATTERED THUNDERSTORMS TO THE AREA THURSDAY. SOME
OF THE STORMS MAY BE STRONG WITH GUSTY OUTFLOW WINDS AND SMALL
HAIL. BLOWING DUST MAY BE POSSIBLE WITH SOME OF THE OUTFLOW WINDS
WHICH COULD LIMIT VISIBILITIES TO ONE MILE OR LESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:39 PM PDTSpecial Weather StatementLKN96 min
Jul 2, 8:00 PM PDTSpecial Weather StatementLKNHumboldt30 min
Jul 2, 8:25 PM PDTSpecial Weather StatementLKNHumboldt95 min
Jul 2, 10:47 PM PDTSpecial Weather StatementLKNHumboldt58 min
Jul 2, 11:25 PM PDTSpecial Weather StatementLKNElko35 min
Jul 3, 12:49 PM PDTSpecial Weather StatementLKN26 min
Jul 3, 1:49 PM PDTSpecial Weather StatementLKN26 min
Jul 3, 2:11 PM PDTSpecial Weather StatementLKN49 min
Jul 3, 2:48 PM PDTSpecial Weather StatementLKNEureka27 min
Jul 3, 3:31 PM PDTSpecial Weather StatementLKN29 min
Jul 3, 3:39 PM PDTSpecial Weather StatementLKNWhite Pine36 min
Jul 3, 3:49 PM PDTSpecial Weather StatementLKN26 min
Jul 3, 4:18 PM PDTSpecial Weather StatementLKN27 min
Jul 3, 4:22 PM PDTAreal Flood AdvisoryLKNEureka, White Pine3 hr
Jul 3, 4:47 PM PDTSpecial Weather StatementLKN28 min
Jul 3, 4:54 PM PDTSpecial Weather StatementLKN36 min

Nearby

Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.